MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400275-08
Medical Device Problem Codes Inflation Problem (1310); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported inflation issue was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the device was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the instructions for use (ifu) violation caused or contributed to the reported complaint.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported inflation issue and noted leak appear to be related to operational context.There was no leak or issue noted to the device during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted a tear located on the outer member on the side of the guidewire exit notch.In this case, it is likely that the device was inadvertently mishandled during preparation and/or during advancement such that the outer member became damaged (tore) and thus resulted in the reported inflation issue and noted leak.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017, failure to follow steps / instructions.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified and tortuous lesion in the right coronary artery.The 2.75x8mm nc trek neo balloon dilatation catheter (bdc) was prepared for use outside the patient anatomy without issue; but was not soaked prior to use.The bdc was advanced with no resistance and inflated to nominal pressure; however, the balloon would inflate.The device was removed and another nc trek neo was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Return device analysis noted a tear in the outer member on the side of the guide wire exit notch.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22781479
Report Number2024168-2025-08342
Device Sequence Number12826000
Product Code LOX
UDI-Device Identifier08717648232459
UDI-Public(01)08717648232459(17)270531(10)40624G1
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400275-08
Device Catalogue Number1400275-08
Device Lot Number40624G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown